MAUDE Adverse Event Report: VOLCANO CORPORATION VERISIGHT PRO INTRACARDIAC ECHOCARDIOGRAPHY CATHETER; CATHETER, IMAGAING, ULTRASOUND

VOLCANO CORPORATION VERISIGHT PRO INTRACARDIAC ECHOCARDIOGRAPHY CATHETER; CATHETER, IMAGAING, ULTRASOUND
Model Number VSICE3D
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Blocks a2 & a4: no information available.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks h3 & h6: the verisight catheter was not returned for evaluation, thus no returned product investigation was performed.Blocks h7, h9, & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a verisight catheter was used in a therapeutic ep structural heart procedure to guide an intraprocedural implant for left atrial appendage closure.During use, when switching back from the x5-1c transthoracic probe to verisight, the image became blurry and unusable.The procedure was postponed and will be rescheduled with use of general anesthesia and tee.No patient injury reported.This product problem is being reported due to the poor image quality, resulting in a delay of procedure, potential for harm.
 
Additional Manufacturer Narrative
Block b5: based on the device evaluation, this event has been determined as no longer reportable.Blocks d9 & h3: the verisight catheter was returned for evaluation.Block h3: visual inspection found no usual characteristics of the catheter.During functional testing, the catheter was connected to a laboratory epiq system and was able to be recognized.The distal end of the catheter was placed in a phantom target, which produced and maintained a uniform distribution of echo intensity with no error messages or artifacts observed.Block h6: based on the device evaluation, the reported complaint could not be confirmed as the device performed as intended.Therefore, the probable cause of the poor image experienced by the user could not be determined by the investigation.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
The initial mdr was reported for a poor image that the patient would be brought back for general anesthesia and tee.However, based on the device evaluation, this is no longer reportable since the catheter produced and maintained a uniform distribution of echo intensity.The catheter performed as intended; therefore, there is no potential for harm for delay of treatment with recurrence.

Brand Name
VERISIGHT PRO INTRACARDIAC ECHOCARDIOGRAPHY CATHETER
Common Device Name
CATHETER, IMAGAING, ULTRASOUND
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
danielle bullock
3721 valley centre drive #500
san diego, CA 92130
858720-4125
MDR Report Key20467567
Report Number3008363989-2024-00092
Device Sequence Number18010385
Product Code OBJ
UDI-Device Identifier00845225003036
UDI-Public(01)00845225003036(11)240108(17)250108(10)0303087531
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K200812
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2025
Device Model NumberVSICE3D
Device Catalogue NumberVSICE3D
Device Lot Number0303087531
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC: 10F WATCHMAN INTRODUCER SHEATH.; PHILIPS: EPIQ SYSTEM.; UNK MFG AND SIZE: GUIDE CATHETER.
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite